Jump to content

Is It Possible To Have Pots With High Blood Pressure Whilst Standing Too


Recommended Posts

Yes, it is a variant of POTS. It is called orthostatic hypertension and I have this sometimes as well. I have found a good article on it: http://www.medscape.com/viewarticle/543590_2

Best wishes!

Link to comment
Share on other sites

Yes. My adrenals dump "fight or flight" hormones to counteract the fall in blood pressure. We are a bit less common but the adrenalin will give you high Bp readings. I have hyper pots.

The good news for you is that a beta blocker may be very helpful.

Link to comment
Share on other sites

Hi kJay thankyou i haven't actually seen my POTS specialist yet i am waiting to visit a POTS clinic here in the UK, but i haven't got an appointment until April at which time i have been told i will be having the ttt and an Echo amongst other things. Parden my ignorance but what is a pheochromacytoma?

Link to comment
Share on other sites

It's an adrenal gland tumor that causes many of the same symptoms as hyper pots. It's pretty rare but fixable.

I've not heard of anyone being tested for hyper pots during a tilt table test. Its done separately. Most pots patients do not have hyper pots.

Link to comment
Share on other sites

Hyper pots is pretty uncommon but pheos are rare. I just mentioned it because any hyper pots person with episodic high blood press that I know of had adrenal tumors ruled out.

I think headaches are common for pots but I had pretty horrible headaches.

Link to comment
Share on other sites

Thankyou Krystal. I hate feeling like this, i am new to this site and admit i know very little about POTS in general but i do know is i have felt awful for years if not decades. I also know the only time i felt good was when i broke a bone and was given tramadol which is an SNRI as well as a pain killer....most of my symptoms just went away. I read somewhere that bupropion is also an SRNI and given to some POTSIES so i wonder if it may help?. I have tried an SSRI called Lustral (citrilopram) from my GP and it didn't help me at all like the Tramadol.

Link to comment
Share on other sites

@ blobbydodger - your welcome, I don't know much about this either, so I don't know about tramadol or lustral

@ kJay, I tested negative for hyperpots. My norepi levels were normal but low, so I was told that I didn't meet the hyperpots criteria. My blood press doesn't increase when I stand, only my heart rate does

Link to comment
Share on other sites

my bp started out on the low side when I was diagnosed, and now is nothing but high high high! I'm due for another TTT next week for Cleveland Clinic, and am required to stop my meds two days prior to the test, so i'm very curious if it will go back down low. I've been doing orthostatics the past few weeks, and I've had many error out moments when I'm trying to do the standing one.

Link to comment
Share on other sites

My doctors knew that I had some form of Dysautonomia, but didn't understand why compression stockings, Midodrine, and Fludrocortisone made my symptoms a lot worse. I finally went to an ANS specialist out of state, and he said that my blood pressure increases, not decreases, and that I needed to lower it. So, I have been taking a beta blocker, SSRI, and Klonopin, which has helped. I still deal with symptoms daily, but it is better. The tilt table test indicated that my vagus nerve was being triggered, but the stress test is what showed that my blood pressure goes up to 200/100 without medication. Many doctors are familiar with orthostatic hypotension, but not hypertension.

Link to comment
Share on other sites

krystal: I am taking a low dose at night before I go to bed. My doctor wanted me to start taking it to calm my nervous system and brain, and to help me sleep better. I went off of it for about a week, and started having a scary episode that had finally stopped. I was having an issue with feeling like my brain was shutting off, and I may lose consciousness. An EEG showed that I have some abnormal activity on the left side of my brain, but not bad enough to be a seizure. Once I went back on the medication, the episodes stopped again.

Link to comment
Share on other sites

  • 1 year later...

Ramakentesh, I have a question about the compensatory response that you mentioned. I understand when I have OI ...I get warm, a bit nauseous, darkening vision, etc...have to lie down fluids etc... however, my most horrible spells begin with weakness, like I am trying to walk through water and a feeling like my body is shutting down. I sort of collapse. When checked at the hospital blood pressure can be quite high. One time during a spell I urinated out tons of water. Can the compensatory response come on very quickly?? It has only happened a few times but very unnerving.

Link to comment
Share on other sites

Same here - my normal BP is 120/80. Being upright for to long, it can reach 165/115. Originally, docs were quite puzzled, but now they interprete it as a kind of "hyperadrenergic state" which I get into, as my body tries (but fails) to compensate for the blood circulation irregularities. Sounds very logical

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...